Fractal geometries in decay models

J. R. Banavar, M. Muthukumar, Jorge Willemsen

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

Results of computer studies of the geometries produced by two distinct decay models are present. While one of the models (diffusion-limited decay) results in compact clusters, the other (random-walk decay) produces ramified clusters with the Hausdorf dimension (df) equal to 1.75+or-0.03 and 2.34+or-0.03 in two and three dimensions respectively. The spectral dimension (ds) is found to be 1.68+or-0.13 and 1.31+or-0.04 for d=2 and 3.

Original languageEnglish (US)
Article number017
Pages (from-to)61-65
Number of pages5
JournalJournal of Physics A: General Physics
Volume18
Issue number1
DOIs
StatePublished - Dec 1 1985
Externally publishedYes

Fingerprint

Fractal Geometry
fractals
Decay
decay
geometry
Spectral Dimension
Diffusion Model
random walk
Three-dimension
Random walk
Two Dimensions
Model
Distinct

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Physics and Astronomy(all)
  • Mathematical Physics

Cite this

Fractal geometries in decay models. / Banavar, J. R.; Muthukumar, M.; Willemsen, Jorge.

In: Journal of Physics A: General Physics, Vol. 18, No. 1, 017, 01.12.1985, p. 61-65.

Research output: Contribution to journalArticle

Banavar, J. R. ; Muthukumar, M. ; Willemsen, Jorge. / Fractal geometries in decay models. In: Journal of Physics A: General Physics. 1985 ; Vol. 18, No. 1. pp. 61-65.
@article{091a4130e818409e881dc69a6c789392,
title = "Fractal geometries in decay models",
abstract = "Results of computer studies of the geometries produced by two distinct decay models are present. While one of the models (diffusion-limited decay) results in compact clusters, the other (random-walk decay) produces ramified clusters with the Hausdorf dimension (df) equal to 1.75+or-0.03 and 2.34+or-0.03 in two and three dimensions respectively. The spectral dimension (ds) is found to be 1.68+or-0.13 and 1.31+or-0.04 for d=2 and 3.",
author = "Banavar, {J. R.} and M. Muthukumar and Jorge Willemsen",
year = "1985",
month = "12",
day = "1",
doi = "10.1088/0305-4470/18/1/017",
language = "English (US)",
volume = "18",
pages = "61--65",
journal = "Journal of Physics A: Mathematical and Theoretical",
issn = "1751-8113",
publisher = "IOP Publishing Ltd.",
number = "1",

}

TY - JOUR

T1 - Fractal geometries in decay models

AU - Banavar, J. R.

AU - Muthukumar, M.

AU - Willemsen, Jorge

PY - 1985/12/1

Y1 - 1985/12/1

N2 - Results of computer studies of the geometries produced by two distinct decay models are present. While one of the models (diffusion-limited decay) results in compact clusters, the other (random-walk decay) produces ramified clusters with the Hausdorf dimension (df) equal to 1.75+or-0.03 and 2.34+or-0.03 in two and three dimensions respectively. The spectral dimension (ds) is found to be 1.68+or-0.13 and 1.31+or-0.04 for d=2 and 3.

AB - Results of computer studies of the geometries produced by two distinct decay models are present. While one of the models (diffusion-limited decay) results in compact clusters, the other (random-walk decay) produces ramified clusters with the Hausdorf dimension (df) equal to 1.75+or-0.03 and 2.34+or-0.03 in two and three dimensions respectively. The spectral dimension (ds) is found to be 1.68+or-0.13 and 1.31+or-0.04 for d=2 and 3.

UR - http://www.scopus.com/inward/record.url?scp=11344259233&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=11344259233&partnerID=8YFLogxK

U2 - 10.1088/0305-4470/18/1/017

DO - 10.1088/0305-4470/18/1/017

M3 - Article

AN - SCOPUS:11344259233

VL - 18

SP - 61

EP - 65

JO - Journal of Physics A: Mathematical and Theoretical

JF - Journal of Physics A: Mathematical and Theoretical

SN - 1751-8113

IS - 1

M1 - 017

ER -